Alert archive / Nebraska / High Wind Warnings in 2013
High Wind Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Apr 14, 2013, 9:55 AM MDT for Dundy County, Nebraska; Yuma County, Colorado; Cheyenne County, Kansas. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2013, 9:55 AM MDT (15:55 UTC)
- Expired
- Apr 14, 2013, 8:08 PM MDT
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 10:11 AM MDT | NON-TSTM WND GST 55 | 1 W Yuma, CO | SUSTAINED WINDS RANGING FROM 37 TO 49 MPH FOR THE HOUR PRIOR TO GUST OBSERVATION. |
| Apr 14, 4:35 PM MDT | NON-TSTM WND GST 60 | 2 Nnw Wray, CO | SUSTAINED 40-45 MPH THROUGHOUT MOST OF THE DAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS73 KGLD 141555 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 955 AM MDT SUN APR 14 2013 ...STRONG WINDS EXPECTED THROUGH THIS EVENING... COZ090-KSZ001-NEZ079-150000- /O.UPG.KGLD.WI.Y.0012.000000T0000Z-130415T0300Z/ /O.NEW.KGLD.HW.W.0003.130414T1555Z-130415T0300Z/ YUMA-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN 955 AM MDT SUN APR 14 2013 /1055 AM CDT SUN APR 14 2013/ ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * PEAK WINDS...NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING/DURATION...STRONG WINDS WILL CONTINUE UNTIL SUNSET THIS EVENING. * OTHER IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ091-KSZ013>016-150000- /O.EXA.KGLD.WI.Y.0012.000000T0000Z-130415T0300Z/ KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE... HILL CITY 955 AM MDT SUN APR 14 2013 /1055 AM CDT SUN APR 14 2013/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * PEAK WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING/DURATION...STRONG WINDS WILL CONTINUE UNTIL SUNSET THIS EVENING. * OTHER IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ002>004-NEZ080-081-150000- /O.CON.KGLD.WI.Y.0012.000000T0000Z-130415T0300Z/ RAWLINS-DECATUR-NORTON-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...TRENTON... MCCOOK 1055 AM CDT SUN APR 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * PEAK WINDS...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING/DURATION...STRONG WINDS WILL CONTINUE UNTIL SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
789 WWUS73 KGLD 141925 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 125 PM MDT SUN APR 14 2013 ...STRONG WINDS EXPECTED THROUGH THIS EVENING... COZ090-KSZ001-NEZ079-150300- /O.CON.KGLD.HW.W.0003.000000T0000Z-130415T0300Z/ YUMA-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN 125 PM MDT SUN APR 14 2013 /225 PM CDT SUN APR 14 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... * PEAK WINDS...NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING/DURATION...STRONG WINDS WILL CONTINUE UNTIL SUNSET THIS EVENING. * OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING DUST ARE EXPECTED IN LOCALIZED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ091-KSZ002>004-013>016-NEZ080-081-150300- /O.CON.KGLD.WI.Y.0012.000000T0000Z-130415T0300Z/ KIT CARSON-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...TRENTON...MCCOOK 125 PM MDT SUN APR 14 2013 /225 PM CDT SUN APR 14 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... * PEAK WINDS...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING/DURATION...STRONG WINDS WILL CONTINUE UNTIL SUNSET THIS EVENING. * OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING DUST ARE EXPECTED IN LOCALIZED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
472 WWUS73 KGLD 150208 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 808 PM MDT SUN APR 14 2013 COZ090-KSZ001-NEZ079-150315- /O.CAN.KGLD.HW.W.0003.000000T0000Z-130415T0300Z/ YUMA-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN 808 PM MDT SUN APR 14 2013 /908 PM CDT SUN APR 14 2013/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED AND WILL REMAIN LIGHT OVERNIGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ COZ091-KSZ002>004-013>016-NEZ080-081-150315- /O.CAN.KGLD.WI.Y.0012.000000T0000Z-130415T0300Z/ KIT CARSON-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...TRENTON...MCCOOK 808 PM MDT SUN APR 14 2013 /908 PM CDT SUN APR 14 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED AND WILL REMAIN LIGHT OVERNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 14, 3:15 AM MDT, 6 hours 40 minutes earlier.
Area forecast discussion, Apr 14, 3:15 AM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 315 AM MDT SUN APR 14 2013 .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 300 AM MDT SUN APR 14 2013 TODAY-TONIGHT...AT 08Z COLD FRONT CURRENTLY MOVING THROUGH THE NORTHWEST 1/2 OF THE AREA WITH GUSTS OF 25 TO 35 MPH BEHIND IT AND GUSTS OF 45 MPH AHEAD OF IT...STRONGEST IN GOVE COUNTY. FOR TODAY AM EXPECTING HIGHS IN THE MID 50S TO LOW 60S. NORTHWEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS GENERALLY ALONG AND NORTH OF INTERSTATE 70...15 TO 25 MPH WITH HIGHER GUSTS TO THE SOUTH. NO PRECIPITATION EXPECTED. FOR TONIGHT AXIS OF 850-500 MOISTURE SETS UP GENERALLY ALONG AND NORTH OF THE KS/NE BORDER WHERE SOME FRONTOGENESIS ALSO PRESENT. HAVE SOME SMALL POPS GOING FOR THIS. LOWS GENERALLY IN THE MID 20S TO LOW 30S. MONDAY-MONDAY NIGHT...FIRST BATCH OF MOISTURE AND SMALL CHANCES FOR PRECIPITATION LIFTS SLIGHTLY NORTH DURING THE MORNING WITH ANOTHER DISTURBANCE MOVING IN FROM THE WEST INCREASING POPS ACROSS THE NORTHWEST 1/2 OF THE AREA INTO MONDAY NIGHT. EAST/SOUTHEAST WINDS INCREASE INTO THE BREEZY/WINDY CATEGORY MONDAY AFTERNOON THEN DECREASE TOWARD 15 MPH FROM THE EAST/NORTHEAST MONDAY NIGHT. HIGHS 45 TO 50 ACROSS THE NORTH...LOW 60S FAR SOUTH WITH 50S IN BETWEEN. LOWS UPPER 20S TO LOW 30S. TUESDAY-TUESDAY NIGHT...UPPER TROUGH REMAINS NEARLY STATIONARY ACROSS THE GREAT BASIN/INTERMOUNTAIN WEST TUESDAY BEFORE SLOWLY MOVING EAST TUESDAY NIGHT. MAY SEE A LULL IN PRECIPITATION ACTIVITY TUESDAY AS UPPER LOW MOVES LITTLE AND MOISTURE AVAILABILITY RATHER UNIMPRESSIVE. CHANCES INCREASE TUESDAY NIGHT AS MOISTURE INCREASES AS LOW STARTS TO MOVE EAST. ALTHOUGH LOW AND MID LEVELS RATHER DRY BOUNDARY LAYER RH RATHER HIGH SUGGESTING SOME STRATUS PERHAPS. HIGHS GENERALLY UPPER 30S TO MID 40S (NORTHWEST TO SOUTHEAST) WITH LOWS IN THE MID 20S TO LOW 30S (WEST TO EAST). WINDS WILL BE BREEZY TO PERHAPS WINDY FROM THE EAST/NORTHEAST THROUGH THE PERIOD. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 300 AM MDT SUN APR 14 2013 MAIN FOCUS WILL CONTINUE TO BE THE UPPER LEVEL TROUGH MOVING OVER THE AREA WEDNESDAY THROUGH WEDNESDAY NIGHT. MODELS INDICATE DRY AIR ABOVE THE -10C LEVEL WEDNESDAY FOR MOST OF THE AREA. THE ENVIRONMENT SLOWLY SATURATES ABOVE THIS LEVEL THROUGH THE DAY...CAUSING SNOW TO GRADUALLY OVERSPREAD THE AREA. WITH TEMPERATURES NEAR FREEZING IN THE EARLY MORNING...THERE MAY BE A RISK OF FREEZING DRIZZLE FOR PART OF THE AREA. HOWEVER WILL KEEP THE WEATHER TYPE AS RAIN/SNOW FOR NOW DUE TO LOW CONFIDENCE IN THE THERMAL PROFILE AT THIS TIME RANGE. OTHERWISE...WITH THE STRONGEST LIFT OVER THE NORTHWEST PART OF THE AREA AHEAD OF THE MID LEVEL TROUGH...WILL HAVE THE HIGHEST CHANCES THERE WITH DECREASING CHANCES TO THE SOUTH AND EAST AS THE LIFT DECLINES. WEDNESDAY NIGHT THE MID LEVEL TROUGH MOVES EAST OF THE AREA WITH THE UPPER LEVEL TROUGH AXIS CLOSE BEHIND. ONCE THE MID LEVEL TROUGH MOVES THROUGH ISENTROPIC DOWNGLIDE DEVELOPS. THERE APPEARS TO BE SOME LINGERING LIFT OVER THE AREA AS THE MID LEVEL TROUGH DEPARTS. HOWEVER LIFT IN GENERAL WILL DECLINE THROUGH THE NIGHT AHEAD OF THE UPPER LEVEL TROUGH AXIS...WITH ANY SNOWFALL COMING TO AN END BY THURSDAY MORNING. THURSDAY THROUGH FRIDAY LARGE SCALE SUBSIDENCE MOVES OVER THE AREA BEHIND THE UPPER LEVEL TROUGH TO THE EAST. PRECIP. CHANCES RETURN TO THE AREA FRIDAY NIGHT AND SATURDAY AS A WEAK UPPER LEVEL SHORT WAVE TROUGH MOVES THROUGH. TEMPERATURES FOR THE PERIOD WILL BE COOLEST WEDNESDAY AS AN ARCTIC COLD FRONT MOVES THROUGH. THURSDAY THROUGH SATURDAY WARMER AIR MOVES INTO THE AREA ALLOWING TEMPERATURES TO GRADUALLY INCREASE...WITH NEAR NORMAL TEMPERATURES BY THE WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 300 AM MDT SUN APR 14 2013 VFR EXPECTED AT BOTH KGLD AND KMCK. NORTHWEST WINDS AROUND 25KTS WITH HIGHER GUSTS EXPECTED TODAY BEHIND A COLD FRONTAL PASSAGE. THESE WINDS WILL QUICKLY DECREASE SHORTLY AFTER SUNSET WITH SPEEDS BELOW 10KTS WHILE ALSO VEERING TO THE NORTH/NORTHEAST TONIGHT. && .FIRE WEATHER... ISSUED AT 300 AM MDT SUN APR 14 2013 CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE...MAINLY EITHER SIDE OF THE KS/NE BORDER. IN THIS AREA NORTHWEST WINDS 25 TO 30 MPH WITH HIGHER GUSTS EXPECTED. RH VALUES SLIGHTLY BELOW 20 PERCENT. HOWEVER...THIS AREA RECEIVED AS MUCH AS FOUR INCHES OF RAIN A FEW DAYS AGO AND THINKING THAT SUFFICIENT MOISTURE STILL EXISTS TO PREVENT CONDITIONS FROM GETTING OUT OF CONTROL. ELSEWHERE...RH VALUES SLIGHTLY HIGHER AND WINDS SLIGHTLY LOWER SO NO FIRE WEATHER HIGHLITES ISSUED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...JTL AVIATION...99 FIRE WEATHER...99
Hazardous weather outlook, Apr 14, 4:00 AM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 400 AM MDT SUN APR 14 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 400 AM MDT SUN APR 14 2013 /500 AM CDT SUN APR 14 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TODAY GENERALLY ALONG AND NORTH OF INTERSTATE 70 WHERE NORTHWEST WINDS GUSTING 40 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. FURTHER NORTH ALONG THE NEBRASKA KANSAS BORDER WIND GUSTS MAY BE SLIGHTLY HIGHER AND HUMIDITY VALUES SLIGHTLY LOWER. HOWEVER...THIS AREA RECEIVED SEVERAL INCHES OF RAIN A FEW DAYS AGO AND SURFACE MOISTURE FROM IT SHOULD STILL BE RATHER HIGH PREVENTING EXPLOSIVE FIRE GROWTH. REGARDLESS...OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE WEATHER PATTERN WILL BEGIN MONDAY AND CONTINUE THROUGH WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM MAKES ITS WAY ACROSS THE AREA. PRECIPITATION WILL INCREASE THROUGH THE PERIOD. THERE WILL BE A CHANCE FOR ADVERSE WINTER WEATHER CONDITIONS...INCLUDING LIGHT AMOUNTS OF ACCUMULATING SNOW AND BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:10 AM MDT | Wind Advisory | GLD | Dundy, Hitchcock, Red Willow | 11 hr |
| Apr 14, 11:10 AM MDT | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 9 hr |
Nearby
High Wind Warnings in Nebraska, 2013High Wind Warnings in Colorado, 2013High Wind Warnings in Kansas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.